As one of the CLs on the Pain Management Forum and a long time Chronic Pain patient myself I respond to posts and try to help. As a member of the medical field I want to be as accurate as possible with my responses; therefore I often spend hours researching medications, treatments, symptoms and so forth.
My initial thought was "no" a Protein Pump Inhibitor certainly can't cause this significant of pain. In the back of my mind I am thinking that I had been on one for years and though I had some unexplained painful symptoms, certainly they were not related to this!
My hands were swelling so severely that I could not bend them some days and it was difficult to use my computer. X-rays show no arthritic or inflammatory processes. Physicians have been unable to explain why this has occurred and was getting progressively worse for several years. So I've just lived with it. I also developed muscle twitching last summer that cannot be explained and I've just live with that.
So I began my search for the above question. I read article after article and found several respected studies. The plain truth Protein Inhibitors can and do cause troublesome symptoms including muscle twitching and pain and swelling of extremities. Based on the above post and my research I changed the medication I use for my extreme GERD to a non-Protein Pump Inhibitor.
I can tell you that thus far at least 90% of the pain and swelling in my hands and fingers is GONE! The muscle twitching that I have experienced for six months has decreased. These symptoms were not part of the Chronic Pain that has disabled me... but any reduction in pain and increase of function is a God Sent! ... and in this case a MedHelp Sent!!
I can't tell you if the muscle twitching will continue to decrease but if not at least I can use my hands without pain and with much better dexterity. This may not be true for everyone... so Please no one should discontinue a medication because of my results... talk to your physician if you think your symptoms may be related to your medication(s).
In short because of this site, MedHelp... I found a solution to very troublesome and painful symptoms that confounded several physicians and surgeons. I say this so often, we all learn from one another.
Thanks for listening to a very Happy MedHelp Member!! ....And Thank You MedHelp for providing this site!
Community Leader, Senior Health, Caregivers, Pain Management
That's wonderful ..wow what a story also gives others hope aswell...I agree with you about Med Help I see many folks helped here mostly by other members and of course the experts. People really seem to care I guess they wouldn't be here if they didn't ..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.